Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Cheyenne, WY

December 14, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Dec 14, 2008, 5:00 PM MST for 7 counties in Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 5:00 PM MST (00:00 UTC)
Expired
Dec 14, 2008, 11:41 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 150002
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MST SUN DEC 14 2008

NEZ001>003-019>021-054-055-150700-
/O.EXP.KCYS.WC.W.0001.000000T0000Z-081215T0000Z/
/O.NEW.KCYS.WC.Y.0002.081215T0000Z-081215T0700Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
501 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...
...WIND CHILL WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL 
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE 
ADVISORY WILL REPLACE THE WIND CHILL WARNING WHICH EXPIRED AT 5 PM.

AN ARCTIC AIRMASS WILL LINGER OVER THE REGION OVERNIGHT WITH VERY 
COLD TEMPERATURES.  WINDS WILL DROP OFF THIS EVENING...BUT STILL BE 
ENOUGH FOR WIND CHILLS OF MINUS 20 TO MINUS 30.  THE WINDS WILL DROP 
BELOW 10 MPH LATE THIS EVENING AS LOWS DROP TO 10 TO 20 BELOW ZERO 
ACROSS THE PANHANDLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WYZ059-060-067>070-150100-
/O.EXP.KCYS.WC.W.0001.000000T0000Z-081215T0000Z/
CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
501 PM MST SUN DEC 14 2008

...WIND CHILL WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND CHILL WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS HAVE DROPPED OFF THIS AFTERNOON...AND SO THE WARNING WILL END 
AT 5 PM.  IT WILL BE BITTERLY COLD OVERNIGHT WITH LOWS OF 10 BELOW 
TO 25 BELOW ZERO ACROSS SOUTHEAST WYOMING.

$$
1 follow-up statement
000 
WWUS45 KCYS 150641
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 PM MST SUN DEC 14 2008

NEZ001>003-019>021-054-055-150745-
/O.CAN.KCYS.WC.Y.0002.000000T0000Z-081215T0700Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1141 PM MST SUN DEC 14 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE STEADILY DECREASED THIS EVENING TO AROUND 10 TO 15 MPH IN 
THE PANHANDLE.  WITH WINDS EXPECTED TO DROP OFF FURTHER AFTER 
MIDNIGHT...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

IT WILL STILL BE VERY COLD OVERNIGHT WITH LOWS OF 10 BELOW TO 20 
BELOW ZERO.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 2:15 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Dec 14, 2:15 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST SUN DEC 14 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY...
ARCTIC AIR IN PLACE AND TEMPERATURES HAVE BEEN SLOW TO WARM AT ALL
TODAY. BRISK NORTH WIND CREATED WIND CHILLS THAT NEEDED TO WARNED
FOR. WINDS SHOULD DROP OFF AFTER SUNSET ENOUGH TO ALLOW THE
WARNING TO END. HOWEVER SINCE TEMPERATURES DID NOT WARM TODAY
GUIDANCE FOR TONIGHTS LOW DOES NOT APPEAR AS THOUGH THEY ARE GOING TO
BE MUCH HELP...PERSISTENCE MAY BE BEST BET. TRANSITORY UPPER RIDGE
OVER AREA ON MONDAY WITH NO SIGNIFICANT WEATHER. HOWEVER MONDAY
NIGHT INTO TUESDAY THE CHANCE OF PRECIPITATION RETURNS. WEAK
IMPULSES IN THE UPPER FLOW SHOULD PRODUCE LIGHT SNOW MAINLY IN THE
HIGHER ELEVATIONS. HPC GUIDANCE SHOWS GENERALLY 2 TO 4 INCHES. NO
NEED FOR HIGHLIGHTS AT THIS TIME. IF GUIDANCE IS TO BE BELIEVED
WILL SEE HIGHS WARM INTO THE UPPER SINGLE DIGITS AND TEENS ON
MONDAY AND TEENS ON TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
WILL CONTINUE WITH AN ACTIVE WEATHER PATTERN WITH COLD
TEMPERATURES THROUGH THE EXTENDED FORECAST. OVERNIGHT LOW
TEMPERATURES WILL REMAIN AROUND ZERO UP TO THE SINGLE DIGITS.
HOWEVER...TEMPERATURES WILL WARM SLIGHTLY COMPARED TO MONDAY AND
TUESDAY WITH HIGHS IN THE LOWER TO MID 20S ACROSS MUCH OF
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE QUICKLY ACROSS THE AREA ON WEDNESDAY NIGHT
INTO THURSDAY. THE GFS IS STILL A BIT QUICKER MOVING THE SYSTEM
ACROSS ON THURSDAY COMPARED TO THE ECMWF. CURRENTLY LEANING
TOWARDS THE ECMWF SOLUTION. DEFINITELY A DROP IN TEMPERATURES ON
FRIDAY AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES
ACROSS THE AREA. HIGHS ON FRIDAY WILL DROP DOWN TO THE TEENS TO
POTENTIALLY MID 20S IN FAR SOUTHERN PORTIONS OF THE CWA. STILL
SOME RATHER LARGE DIFFERENCES ON TIMING WITH THE UPPER LEVEL
FEATURES ON FRIDAY AND SATURDAY. THE GFS HAS THE COLD FRONT AND
ASSOCIATED PRECIPITATION MOVING ACROSS SOUTHEAST WYOMING ON BY
FRIDAY AFTERNOON WHERE THE ECMWF HAS IT MOVING ACROSS FRIDAY NIGHT
INTO SATURDAY MORNING. IN EITHER CASE...EXPECT COOLER TEMPERATURES
AND SNOW.

&&

.AVIATION...GUSTY NORTH WINDS THROUGH 15/00Z WILL CREATE SOME
TURBULENCE OTHERWISE VFR CONDITIONS EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING UNTIL 5 PM SUNDAY FOR WYZ059-WYZ060-WYZ067-
     WYZ068-WYZ069-WYZ070.
NE...WIND CHILL WARNING UNTIL 5 PM SUNDAY FOR NEZ001-NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM...MG
Hazardous weather outlook, Dec 14, 11:40 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MST SUN DEC 14 2008

NEZ001>003-019>021-054-055-WYZ059-060-067>070-151845-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1140 AM MST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT UNTIL EARLY THIS EVENING. STRONG
NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE DANGEROUS WIND
CHILL READINGS OF 25 TO 40 BELOW ZERO. THESE EXTREME WIND CHILL
TEMPERATURES MAY RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10
MINUTES. SOME BLOWING AND DRIFTING SNOW WILL ALSO BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL BE POSSIBLE EACH DAY MONDAY THROUGH SATURDAY.
TEMPERATURES WILL REMAIN BELOW AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-064-066-151845-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
1140 AM MST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SLOWLY TAPER OFF IN THE AFTERNOON. EXPECT TOTAL SNOW
ACCUMULATIONS OF 6 TO 9 INCHES. BRISK NORTHWEST WINDS OF 15 TO 25
MPH WILL CAUSE LOCALLY REDUCED VISIBILITIES IN BLOWING AND
DRIFTING SNOW TODAY. WIND CHILL TEMPERATURES WILL BE FROM 20 TO 30
BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL BE POSSIBLE EACH DAY MONDAY THROUGH SATURDAY.
TEMPERATURES WILL REMAIN BELOW AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-062-065-151845-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
1140 AM MST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS OF 10 TO 15 MPH WILL CAUSE LOCALLY REDUCED
VISIBILITIES IN BLOWING AND DRIFTING SNOW TODAY. WIND CHILL
TEMPERATURES WILL BE FROM 10 TO 15 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL BE POSSIBLE EACH DAY MONDAY THROUGH SATURDAY.
TEMPERATURES WILL REMAIN BELOW AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 6:02 AM MSTWind Chill AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more4 hr

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.